Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 2, NWS Pueblo, CO

April 25, 2023Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Apr 25, 2023, 1:42 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2023, 1:42 PM MDT (19:42 UTC)
Expired
Apr 25, 2023, 2:15 PM MDT
In force
33 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 103 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.7 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2023-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2023-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1602 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

308 
WUUS55 KPUB 251942
SVRPUB
COC055-071-252015-
/O.NEW.KPUB.SV.W.0002.230425T1942Z-230425T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
142 PM MDT Tue Apr 25 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  East central Huerfano County in southeastern Colorado...
  Northwestern Las Animas County in southeastern Colorado...

* Until 215 PM MDT.

* At 142 PM MDT, a severe thunderstorm was located near Walsenburg,
  or 23 miles east of Spring Burn Scar north of Highway 160, moving
  northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  east central Huerfano and northwestern Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3750 10472 3760 10477 3779 10455 3762 10439
TIME...MOT...LOC 1942Z 232DEG 20KT 3759 10471 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
2 follow-up statements
891 
WWUS55 KPUB 252001
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
201 PM MDT Tue Apr 25 2023

COC055-071-252015-
/O.CON.KPUB.SV.W.0002.000000T0000Z-230425T2015Z/
Huerfano CO-Las Animas CO-
201 PM MDT Tue Apr 25 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR EAST CENTRAL HUERFANO AND NORTH CENTRAL LAS ANIMAS COUNTIES...

At 200 PM MDT, a severe thunderstorm was located 9 miles east of
Walsenburg, or 29 miles east of Spring Burn Scar north of Highway
160, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of east
central Huerfano and north central Las Animas Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3756 10461 3765 10472 3779 10455 3762 10439
TIME...MOT...LOC 2000Z 232DEG 20KT 3765 10461 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
504 
WWUS55 KPUB 252006
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
206 PM MDT Tue Apr 25 2023

COC055-071-252015-
/O.EXP.KPUB.SV.W.0002.000000T0000Z-230425T2015Z/
Huerfano CO-Las Animas CO-
206 PM MDT Tue Apr 25 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUERFANO AND
NORTH CENTRAL LAS ANIMAS COUNTIES WILL EXPIRE AT 215 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3756 10461 3765 10472 3779 10455 3762 10439
TIME...MOT...LOC 2005Z 232DEG 20KT 3766 10459 

$$

Simcoe

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:54 AM MDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 25, 11:54 AM MDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1154 AM MDT Tue Apr 25 2023

.SHORT TERM...(Today through Wednesday)
Issued at 356 AM MDT Tue Apr 25 2023

Key Messages:

1) Moderate to heavy snow likely across the higher terrain and
adjacent lower elevations today into Wednesday.

2) Moderate to heavy rain possible across the plains today into
early Wednesday.

3) Scattered strong to severe storms remain possible this afternoon
into the early evening across the plains.

Fairly active mid level flow evident early this morning across the
region, as showers and thunderstorms continue across the eastern
plains and while moderate to very isolated heavy snow showers have
been observed over portions of the higher terrain. Some drying on
the backside of this more energetic flow can be seen on latest
satellite imagery and with any additional shortwave energy still
well to the west of the area, will likely see a period of drying
this morning. This is expected over most areas this morning, and
while clearing skies will be likely over most areas. Main upper
level low is expected to dive into southwest CO by early this energy
with additional shortwave energy expected to eject out of this
system. This should allow for quickly developing showers over the
Continental Divide during this time, and then with this development
moving over the high mountain valleys and remaining higher terrain
through mid afternoon. Mountain snows are expected during this time,
with snow likely the main precip type for the upper Ark Valley.
Given the quick increases in ascent, these snow showers could very
well be of moderate to heavy intensity, with quick accums very
possible.

Elsewhere, mainly rain showers will be observed for much of
the afternoon, as this development spreads into plains. As this
does, it will encounter an increasingly more unstable environment
with lee surface troughing helping develop a steadily easterly wind.
This should help bring dewpoint air in the lower 40s into much of
the plains, and yielding some weak potentially moderate instability.
A decent cap still can be seen on various model soundings, however,
can see this cap erode both mechanically and thermodynamically this
afternoon. Where this looks to erode the most is along the surface
trough and moisture axis from Pueblo southeast through the plains.
Given the strengthening large scale ascent and strong low level
focus along with increasing instability, think scattered storms will
be possible in these areas this afternoon into the evening. While
the coverage of the most intense storms may be somewhat lower, with
increasing shear during the afternoon hours, think at least a few
severe storms capable of producing wind gusts to around 60 mph and
hail to the size of quarters will be possible.

Quickly turn attention to the expected moderate to heavy snow, which
despite some model variability, still appears to be on track. No
real big difference among guidance this morning with respect to the
overall track of the system, the extent of the very strong forcing
later tonight, or the moisture and instability present. Where some
variability does come in is with how the model is resolving the
cooling and resultant snow development. Given the very high values
of omega present in most soundings tonight and with some cooler air
moving in, think most locations along and to the west of the I-25
corridor won't have any problems switching over to all snow. Did
make some adjustments to account for this in the forecast, with
areas across the El Paso county area switching over to snow very
late this afternoon into the early evening. From Pueblo south to the
CO/NM border, this will likely take a little longer into the
overnight hours but do think this will occur. Making adjustment to
snow levels and SLRs brought accumulating snow, locally heavy, to
much of the I-25 corridor. Did upgrade the Winter Weather Advisories
for El Paso and Huerfano to Warnings where locations along and west
of the I-25 corridor easily approach a foot of snow. For Eastern
Fremont and Pueblo, did issue a Winter Weather Advisory as I feel
confident for accumulating/impactful snow. While confidence is not too
high, feel there could easily be more snow than currently forecast
and felt more comfortable issuing the Advisory. In these areas
though, the closer to the higher terrain, quick increases in amounts
will be observed. Still think the east/southeast mountains will be
see a high amount of snow, with no real big change in thinking with
the 1 to 3 feet of snow. Snow is expected to continue for much of
the day on Wednesday, however, would think that the impacts would
lessen throughout the day.

.LONG TERM...(Wednesday night through Monday)
Issued at 356 AM MDT Tue Apr 25 2023

Key messages:

1) Lingering snow showers over the southern Sangre de Cristo
Mountains and showers, with a possible thunderstorm during the
evening on Wednesday, will be tapering off into early Thursday
morning.

2) Another low pressure system will bring a chance of lower
elevation rain and thunderstorms, and higher elevation snow
beginning late in the evening on Thursday and through the day on
Friday.

3) There could be a third disturbance moving through that will
bring a chance of precipitation to southeast Colorado by early
next week.

4) Overall temperature trend will be brief warmup on Thursday,
followed by another cooldown on Friday, then gradual warming through
the weekend and into early next week.

Detailed discussion:

Wednesday night...

As the associated surface low pressure associated with the exiting
major shortwave trough continues to propagate southeastward, it will
allow for the wrap around moisture in the deformation zone to
continue to move out of southeast Colorado through the evening hours
on Wednesday. Only a few lingering snow showers over the southern
Sangre de Cristo Mountains will continue into the early morning
hours on Thursday, otherwise all precipitation should come to an
end. Instability will be quite weak, with only minimal CAPE values
showing up during the early evening hours over the far southeastern
plains of around 200 J/kg. Given this, there may only be an isolated
thunderstorm or two embedded within the showers. Clearing will occur
through the night and this will allow for radiational cooling to
drop temperatures over the plains into the upper 20s to low 30s
overnight. Lows in high county will also be slightly cooler,
dropping into the teens and 20s.

Thursday through Friday...

During the day on Thursday, light and variable winds in the morning
hours will start to increase out of the northwest across the higher
terrain by later in the afternoon as another major shortwave trough
begins to drop down from the north as the longwave trough remains in
place. Increasing clouds and a few showers will begin over the
ContDvd by later in the evening, and then a cold frontal boundary
associated with this wave will move through during the early morning
hours on Friday. There is going to be enough instability with
dynamic lifting to produce some areas of convection, which could
also help bring down snow levels over the Palmer Divide during the
early morning hours and a few inches could be possible over Monument
Hill by daybreak. As the upper level low at the 500 mb level moves
down along the western side of Kansas, it will allow for some wrap
around moisture to move back in over southeast Colorado. Snow levels
will also continue to drop through the afternoon as winds become
northeasterly over the plains behind this system with sufficient
cold air advection. Some areas could see rain changing over to snow,
especially where there is convection. The brunt of the better QPF
will be along the southeastern mountains, with the Wet Mountains
receiving the most, with snow accumulations of up to 3 inches or
more possible. Showers will continue to taper off through the
evening as the wave continues to progress further towards the south.
The colder air being ushered in from the north will reinforce much
cooler temperatures, with highs on Friday being well below the
seasonal average.

Saturday through Monday...

There will be a break in the unsettled weather during the weekend as
a ridge builds in over the region. Ensembles display a weakening of
the ridge and an area of lower heights moving into the western
states beginning early next week. Deterministic models do begin to
differ a bit with the progression of this trough, with the GFS being
the most active and having a broad area of QPF extending over
Colorado ahead of this trough by later in the evening on Monday,
while the ECMWF is more drier at this time and slower with the
progression. This is still quite a ways out in the forecast period
and thus more prone to change, but at least as it stands, southeast
Colorado could have more precipitation returning for most areas of
the CWA by later in the day next Monday. Temperatures with the
building ridge over the weekend will result in a gradual warmup into
early next week, with highs returning to being right around the
seasonal average for most locations by Sunday.  -Stewey

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1137 AM MDT Tue Apr 25 2023

Showers and thunderstorms will spread off the mountains this
afternoon and into all three terminals this evening and overnight.
Cigs will drop into the MVFR to IFR and even LIFR category
overnight with a rain/snow switch over at KCOS by 07z...and for
KPUB towards 11z. Snow accumulations at the terminals will be
highly variable with accumulations of an inch or two possible at
times for KPUB...and in the 3 to 6 inch range for KCOS. KALS will
see much less precipitation from this event. While the majority of
accumulations will be on grassy surfaces, slushy accumulations
will be possible on road surfaces at times during the heavier snow
which will be most likely to occur between 06z-15z for KCOS, and
10z-15z for KPUB. Winds will increase from the east then northeast
tonight into Wednesday with gusts up to 30 kts possible.
Conditions will improve by late morning for KCOS and around 18z
for KPUB and KALS. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until noon MDT Wednesday for COZ058-060-061-
063-072>082.

Winter Weather Advisory until 6 AM MDT Wednesday for COZ059-062-
066.

Winter Weather Advisory from 9 PM this evening to noon MDT
Wednesday for COZ083-086.

Winter Storm Warning from 6 PM this evening to noon MDT
Wednesday for COZ084-085.

Winter Storm Warning from 9 PM this evening to 3 PM MDT
Wednesday for COZ087.

Winter Weather Advisory from midnight tonight to 3 PM MDT
Wednesday for COZ088.

&&

SHORT TERM...RODRIGUEZ
LONG TERM...STEWARD
AVIATION...KT
Hazardous weather outlook, Apr 25, 11:44 AM MDT, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1144 AM MDT Tue Apr 25 2023

COZ058>089-093>099-261745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1144 AM MDT Tue Apr 25 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

A potent weather system will move into the region today, bringing
moderate to heavy mountain snow, moderate to heavy rainfall and
strong to severe thunderstorms to the plains. Travel impacts due to
snow will be possible for the high country, especially for the Pikes
Peak region, the central mountains, the Sangre De Cristos, and the
Wet Mountains. Additionally, expect travel impacts for much of the I-
25 corridor.

Scattered strong to severe thunderstorms are possible across the
plains this afternoon into the early evening. During this time, a
one or two severe storms storms capable of producing wind gusts
to around 60 mph and hail to the size of quarters will be possible
from around the Pueblo area southeast through the plains. The
risk of severe weather does lower during the evening hours,
however, moderate to heavy rainfall will remain possible over the
southeast plains during the overnight hours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Rain and snow showers will continue across the southeast mountains
and plains Wednesday, before ending from north to south through
the day. There could be potentially significant impacts to travel
depending on where the heaviest snowfall occurs, mainly for areas
west of the I-25 corridor. Some of the snow will transition back
over to rain during the afternoon over the plains, especially for
areas below 6000 feet elevation.

Another low pressure system will bring a chance of lower
elevation rain and thunderstorms, and higher elevation snow
beginning late in the evening on Thursday and through the day on
Friday. There could also be a third disturbance moving through
that will bring a chance of precipitation to southeast Colorado by
early next week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

31/31

In the hours before

Special weather statement, Apr 25, 12:45 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1245 PM MDT Tue Apr 25 2023

COZ088-094-251915-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
1245 PM MDT Tue Apr 25 2023

...A strong thunderstorm will impact portions of south central Las
Animas County through 115 PM MDT...

At 1245 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Trinchera, or 25 miles north of Des Moines, moving
northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Trinchera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3702 10403 3711 10411 3729 10384 3714 10359
TIME...MOT...LOC 1845Z 233DEG 11KT 3713 10392

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, Apr 25, 1:00 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
100 PM MDT Tue Apr 25 2023

COZ069-072-073-078-087-251930-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
100 PM MDT Tue Apr 25 2023

...A strong thunderstorm will impact portions of western Huerfano,
south central Custer and southeastern Saguache Counties through 130
PM MDT...

At 1259 PM MDT, Doppler radar was tracking a strong thunderstorm near
Crestone Peak, or 29 miles south of Hayden Pass Burn Scar, moving
east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crestone Peak and Great Sand Dunes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3784 10567 3794 10570 3802 10545 3783 10531
TIME...MOT...LOC 1859Z 251DEG 23KT 3790 10563

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, Apr 25, 1:03 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
103 PM MDT Tue Apr 25 2023

COZ094-251930-
Eastern Las Animas County CO-
103 PM MDT Tue Apr 25 2023

...A strong thunderstorm will impact portions of south central Las
Animas County through 130 PM MDT...

At 103 PM MDT, Doppler radar was tracking a strong thunderstorm near
Branson, or 20 miles north of Des Moines, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of south central Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3713 10386 3724 10360 3700 10350 3700 10386
TIME...MOT...LOC 1903Z 250DEG 19KT 3705 10379

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, Apr 25, 1:10 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
110 PM MDT Tue Apr 25 2023

COZ079-083-086-251945-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
110 PM MDT Tue Apr 25 2023

...A strong thunderstorm will impact portions of southeastern
Fremont, eastern Custer and western Pueblo Counties through 145 PM
MDT...

At 110 PM MDT, Doppler radar was tracking a strong thunderstorm near
Junkins Burn Scar. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Fremont, eastern Custer and western Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3813 10508 3820 10512 3830 10495 3818 10489
TIME...MOT...LOC 1910Z 258DEG 4KT 3820 10504

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

MG
Special weather statement, Apr 25, 1:35 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
135 PM MDT Tue Apr 25 2023

COZ094-252000-
Eastern Las Animas County CO-
135 PM MDT Tue Apr 25 2023

...A strong thunderstorm will impact portions of east central Las
Animas County through 200 PM MDT...

At 135 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles west of Kim, or 33 miles north of Des Moines, moving east at 20
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3718 10368 3726 10371 3740 10343 3720 10336
TIME...MOT...LOC 1935Z 250DEG 19KT 3722 10364

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, Apr 25, 1:38 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
138 PM MDT Tue Apr 25 2023

COZ087-088-252015-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
138 PM MDT Tue Apr 25 2023

...A strong thunderstorm will impact portions of east central
Huerfano and northwestern Las Animas Counties through 215 PM MDT...

At 138 PM MDT, Doppler radar was tracking a strong thunderstorm near
Walsenburg, or 23 miles east of Indian Creek on the southeastern
Spring Burn Scar, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Walsenburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3748 10475 3758 10481 3777 10459 3761 10443
TIME...MOT...LOC 1938Z 234DEG 20KT 3758 10471

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 12:04 PM MDTSpecial Weather StatementPUBFremont26 min
Apr 25, 12:05 PM MDTSpecial Weather StatementPUBCuster25 min
Apr 25, 12:17 PM MDTSpecial Weather StatementPUBAlamosa28 min
Apr 25, 12:30 PM MDTSpecial Weather StatementPUBFremont30 min
Apr 25, 12:35 PM MDTSpecial Weather StatementPUBCuster25 min
Apr 25, 12:45 PM MDTSpecial Weather StatementPUBLas Animas30 min
Apr 25, 1:00 PM MDTSpecial Weather StatementPUBCuster30 min
Apr 25, 1:03 PM MDTSpecial Weather StatementPUBLas Animas27 min
Apr 25, 1:10 PM MDTSpecial Weather StatementPUBCuster35 min
Apr 25, 1:35 PM MDTSpecial Weather StatementPUBLas Animas25 min
Apr 25, 1:38 PM MDTSpecial Weather StatementPUBHuerfano37 min
Apr 25, 1:59 PM MDTSpecial Weather StatementPUBLas Animas31 min
Apr 25, 2:30 PM MDTSpecial Weather StatementPUBPueblo30 min
Apr 25, 3:30 PM MDTSpecial Weather StatementPUBOtero30 min
Apr 25, 3:35 PM MDTSevere Thunderstorm WarningPUBOtero, Pueblo40 min
Apr 25, 4:12 PM MDTSevere Thunderstorm WarningPUBOtero33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.